Korean J Gastrointest Endosc.  1989 Nov;9(2):221-226.

4 Cases of Pseudomembranous Colitis Confirmed by Clostridium Culture

Abstract

Diarrhea is a common complication of antibiotics usage. The diarrhea ascribed to antibiotics usually consist of loose or watery stools, sometimes containing mucus but rarely grossly evident blood. Almost every antibiotics has been implicated, although cases related to the use of vancomycin or aminoglycosides are rare. Although the pathogenesis of antibiotics-associated diarrhea is not confirmed, recent studies have shown that a toxin of clostridium difficile is implicated as a cause of it. Diagnosis is made by detecting toxin in the stool or stool culture for C.difficile. Treatment is either directed at binding the toxin with anion exchange resins such as cholestyramine in mild case, or at eradicating the C.difficile organism with vancomycin, metronidazole or bacitracin for more severe cases. (continue...)

Full Text Links
  • KJGE
Actions
Cited
CITED
export Copy
Close
Share
  • Twitter
  • Facebook
Similar articles
Copyright © 2020 by Korean Association of Medical Journal Editors. All rights reserved.     E-mail: koreamed@kamje.or.kr